Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the failure of the weak Beth property


Authors: Richard Gostanian and Karel Hrbáček
Journal: Proc. Amer. Math. Soc. 58 (1976), 245-249
MSC: Primary 02B20; Secondary 02H10, 02B25
MathSciNet review: 0421982
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general method for showing the failure of the weak Beth definability property for certain pairs of logics is discussed. Applications are made to the game logic, various infinitary logics and partially ordered quantifier logics.


References [Enhancements On Off] (What's this?)

  • [1] Jon Barwise, Infinitary logic and admissible sets, J. Symbolic Logic 34 (1969), no. 2, 226–252. MR 0406760
  • [2] K. Jon Barwise, Absolute logics and 𝐿_{∞𝜔}, Ann. Math. Logic 4 (1972), 309–340. MR 0337483
  • [3] Jon Barwise and Kenneth Kunen, Hanf numbers for fragments of 𝐿_{∞𝜔}, Israel J. Math 10 (1971), 306–320. MR 0316210
  • [4] C. C. Chang, Some remarks on the model theory of infinitary languages, Lecture Notes in Math., no. 72, Springer-Verlag, Berlin and New York, 1968, pp. 36-63.
  • [5] William Craig, Satisfaction for 𝑛-th order languages defined in 𝑛-th order languages, J. Symbolic Logic 30 (1965), 13–25. MR 0195685
  • [6] Harvey Friedman, Beth’s theorem in cardinality logics, Israel J. Math. 14 (1973), 205–212. MR 0317923
  • [7] R. Gostanian and K. Hrbacek, Propositional extensions of $ {L_{{\omega _1}\omega }}$, Dissertationes Math. (submitted).
  • [8] John Gregory, Beth definability in infinitary languages, J. Symbolic Logic 39 (1974), 22–26. MR 0354307
  • [9] H. J. Keisler, Formulas with linearly ordered quantifiers, Lecture Notes in Math., no. 72, Springer-Verlag, Berlin and New York, 1968, pp. 96-130.
  • [10] G. Kreisel, Review of [5], Math. Rev. 33 (1967), 659-660.
  • [11] E. G. K. Lopez-Escobar, On defining well-orderings, Fund. Math. 59 (1966), 13–21. MR 0200131
  • [12] E. G. K. Lopez-Escobar, A non-interpolation theorem, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 17 (1969), 109–112 (English, with Loose Russian summary). MR 0242648
  • [13] Jerome Malitz, Infinitary analogs of theorems from first order model theory, J. Symbolic Logic 36 (1971), 216–228. MR 0290943

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 02B20, 02H10, 02B25

Retrieve articles in all journals with MSC: 02B20, 02H10, 02B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0421982-4
Article copyright: © Copyright 1976 American Mathematical Society